Article Text

PDF

Bleeding oesophageal varices associated with anabolic steroid use in an athlete.
  1. P. J. Winwood,
  2. D. A. Robertson,
  3. R. Wright
  1. Department of Medicine II, Southampton General Hospital, UK.

    Abstract

    A 30 year old bodybuilder who had been taking anabolic steroids for 18 months presented with bleeding oesophageal varices. Serious liver disease secondary to anabolic steroids including peliosis hepatis, nodular hyperplasia and malignant change is well recognized. We report what is, to our knowledge, the first case of bleeding oesophageal varices associated with the use of anabolic steroids.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.